MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3 11X340MM X 125; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3 11X340MM X 125; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3525-1340S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device discarded by the customer.
 
Event or Problem Description
It was reported that a gamma nail broke and a revision surgery (tep) was required.
 
Additional Manufacturer Narrative
The reported event could be confirmed, although the device was not returned; a few x-rays were provided which confirms the alleged failure.The device inspection was not possible as the product was not returned for investigation.The device history record could not be reviewed because the affected device was not returned, and the lot number was not communicated.A review of the labeling did not indicate any abnormalities.A few x-rays were provided which were presented to our health care professional for evaluation, question about most likely reason for breakage of nail was asked, to which medical expert opined: ¿there is a patient related factor due to the fracture pattern: subtrochanteric fracture with a large lesser trochanter fragment which is dislocated pretty much.Obviously there was also a subtrochanteric communition as there were two cerclages provided.The other is the poor eccentric positioning of the lag screw.It is positioned too low (ap view) and the lengths is not optimally chosen (can be seen on the lateral view).Therefore non-union occurred and the device failed in the end.¿ the device must be available in order to determine the exact root cause of the failure.However, based on the available information and the opinion received from the health care professional, the most probable cause of the issue is most likely patient related.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description
It was reported that a gamma nail broke and a revision surgery (tep) was required.Update: while reviewing the x-rays, we can notice that, there is breakage of distal locking screw as well.

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3 11X340MM X 125
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key12212982
Report Number0009610622-2021-00618
Device Sequence Number11722467
Product Code HSB
UDI-Device Identifier07613252274278
UDI-Public07613252274278
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number3525-1340S
Device Catalogue Number35251340S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;